Hail, Saunders
- When
- April 18, 4:10 PM CST
- Where
- Saunders County, Colon
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.300, -96.617
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 18, 2:25 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 325 PM CDT MON APR 18 2005 .DISCUSSION... ACTIVE WEATHER PATTERN LOOKS TO BE IN STORE FOR THE FORECAST AREA MUCH OF THIS WEEK. A WARM AND UNSEASONABLY MOIST AIRMASS WILL BE IN PLACE OVER THE FCST AREA THROUGH TOMORROW AND THEN WILL EITHER STILL BE ACROSS THE SRN ZONES FOR THE NEXT FEW DAYS AFTER THAT...OR NOT TOO FAR REMOVED TO THE SOUTH AS A BOUNDARY PUSHES INTO ERN NEBRASKA AND THEN STALLS OR SLOWS DOWN. SHORT TERM...STLT IMAGERY THROUGH 1930Z SHOWED MID LVL VORT MAX LIFTING NEWD ACRS SCNTRL NEBR WITH A SEMI-DRY SLOT PUNCHING UP ALONG AND JUST E OF MO RIVER. ALSO A LARGE-SCALE UPR TROF WAS SLOWLY MOVG SE ACRS THE WRN U.S...ALTHOUGH THIS SYS IS STILL FORECAST TO BECOME Q-STNRY. HTG WAS FILLING IN THE DRY SLOT WITH CU AND LATEST MSAS DATA SHOWED A CONTINUED DESTABILIZATION JUST TO THE SSW OF CWA. ALTHOUGH LOW LVL WINDS WERE VEERING TO OUR S...STILL A LTL MORE BACKED SFC WINDS WERE OBSERVED OVER CNTRL/ERN COUNTIES AND FAIRBURY PROFILER HAS SHOWN MID LVL WINDS THAT HAVE VEERED AND INCREASED SLIGHTLY OVER THE LAST FEW HOURS. SOME SHOWER/TSTM ACTIVITY WAS BECOMING A LITTLE MORE WIDESPREAD JUST NE OF VORT MAX TRACK AND IF/WHEN CONVECTION DVLPS NEXT SVRL HOURS ESE OF THERE...AS PER SPC DISCUSSION...THE POSSIBILITY EXISTS FOR SUPERCELLS. THUS BESIDES LIKELY/CATEGORICAL POPS MUCH OF THE CWA THIS EVENING/EARLY TONIGHT...ALSO WILL MENTION THE POSSIBILITY OF SVR WEATHER. EVEN IF SFC BASED CONVECTION IS MINIMAL/DOESNT DVLP EARLY...LOW LVL JET FORECAST TO IMPINGE ON LOW LVL BOUNDARY THAT IS STILL FCST TO EXTD ACRS SERN NEBR TNGT WITH DECENT 850 MB THETA E ADVECTION. SO DEFINITELY WILL NOT LOWER POPS TNGT...IN FACT BUMPED UP SLIGHTLY. COUNTING ON DVLPG SHOWERS TO PUSH READINGS DOWN TOWARD DWPTS MOST LOCATIONS TNGT SO LEFT LOWS IN THE MID/UPR 50S. VORT MAX/ASSOCIATED MID LVL CIRC CENTER SHOULD BE E OF THE FCST AREA TUE AND FOCUS WILL SHIFT TOWARD CDFNT THAT WILL MOV INTO NERN NEBRASKA BY MAX HEATING. SLIGHT UPR RIDGING STILL ON TRACK BHND DEPARTING MAX AND MUCH OF THE CWA COULD BE CAPPED MUCH OF THE AFTN. HOWEVER...NAM QPF/MSLP FIELDS SUGGESTS POSSIBLE OUTFLOW BNDRY NEAR SERN ZONES SO WILL LEAVE IN SOME POPS ALL ZONES ALL DAY. BETTER CHCS APPEAR TO BE LATER IN THE EVENING/OVERNIGHT AS CONVECTION THAT WILL PROBABLY DVLP IN THE UPSLOPE FLOW N OF THE FRONT LATE TUE AFTN DVLPS/MOVES EWD AS AN MCS OVERNIGHT AS THE LOW LVL JET STRENGTHENS. WILL LEAVE IN MENTION OF HEAVY RAINS AS PRECIPITABLE WATER/850 MB DWPTS WL REMAIN HIGH. CONVECTION TUE NIGHT SHOULD HELP E-W SFC BOUNDARY SET UP FTHR S ON WED AND WOULDNT BE TOO SURPRISED TO SEE IT S OF THE CWA. HOWEVER...12Z NAM HELD BOUNDARY A LTL FTHR N THAN GFS BUT EVEN THAT MODEL WAS FAIRLY SHALLOW WITH THE COOL AIR TO THE N SO DIDNT CHANGE TEMPS TOO MUCH FROM PREV FCST. COULD BE A SLIGHT LULL IN THE ACTIVITY WED AFTN AND ANY MCS THAT DVLPS WED NIGHT COULD SET UP FTHR S...BUT DIDNT GET TOO EXACT IN TRYING TO PIN DOWN IN POPS FIELDS JUST YET. THERE WAS STILL SOME AGREEMENT BTWN 12Z GFS AND 00Z CMC/ECMWF IN TRYING TO EJECT A PIECE OF THE W COAST TROF EWD IN THE THU-FRI PD WITH AN INVERTED SFC TROF MOVG EWD OVER THE CWA. THUS WILL CONTINUE THE MODERATE POPS THOSE PDS AND THIS TROF COULD ALLOW A LITTLE DEEPER MOISTURE TO SPREAD BACK INTO THE CWA. AGAIN MADE LTL CHANGES TO TEMPERATURES TO THOSE PERIODS WITH TOO MUCH UNCERTAINTY TO CLOUD COVER/PCPN COVERAGE. DECENT MODEL AGREEMENT ON DVLPG SOME RIDGING/NW FLOW LATE FRI INTO SAT WITH GOOD CHC OF DRY WX THEN. BIG RUN TO RUN DIFFERENCES FROM GFS/ECMWF IN WHETHER OR NOT A STRONG UPR TROF WILL DROP SEWD INTO NCTNRL U.S. ON SUN. 12Z GFS HAS LEANED BACK TOWARD 00Z SOLUTION IN DROPPING A STRONG UPR LOW/TROF TWD MN...BUT NOT QUITE AS STRONG. 12Z RUN WAS MUCH DIFFERENT THAN THE 06Z RUN WHICH KEPT UPR RIDGING OVER CNTRL PLAINS. 00Z ECMWF ALSO LEPT AWAY FROM THE PESSIMISTIC 12Z YDA COUNTERPART SO WITH THAT MUCH UNCERTAINTY...LEFT DAYS 6/7 DRY ATTM. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 505 PM CDT MON APR 18 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-191100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 505 PM CDT MON APR 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM FOR ALL COUNTIES EXCEPT SHELBY...PAGE AND MONTGOMERY IN IOWA. LARGE HAIL IS THE PRIMARY THREAT...BUT SOME STORMS COULD ALSO CONTAIN DAMAGING WIND GUSTS. ISOLATED TORNADOES ARE POSSIBLE THROUGH EARLY EVENING...MAINLY FOR THE COUNTIES ALONG AND SOUTH OF THE PLATTE RIVER. ALTHOUGH THE SEVERE WEATHER THREAT DECREASES AFTER MIDNIGHT...ISOLATED STORMS COULD STILL PRODUCE LARGE HAIL. THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY...MAINLY ACROSS NORTHEAST NEBRASKA IN THE AFTERNOON. SOME SEVERE STORMS ARE POSSIBLE FROM LATE AFTERNOON INTO THE OVERNIGHT HOURS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE OVER THE AREA TUESDAY NIGHT THROUGH FRIDAY. BESIDES SEVERE STORMS THAT COULD LINGER INTO TUESDAY NIGHT...ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WEDNESDAY EVENING AND WEDNESDAY NIGHT. HEAVY RAIN COULD ACCOMPANY ANY OF THE THUNDERSTORM ACTIVITY DURING THAT PERIOD. ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVER THE AREA THURSDAY INTO FRIDAY. A COLD FRONT WILL MOVE INTO NORTHEAST NEBRASKA TUESDAY AFTERNOON AND SLOWLY SAG SOUTH THROUGH SOUTHEAST NEBRASKA AND SOUTHWEST IOWA BY LATE WEDNESDAY. IN ADDITION...AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE ACROSS THE AREA THURSDAY INTO FRIDAY WHICH COULD ALLOW THE FRONT TO MOVE BACK NORTH INTO THE OUTLOOK AREA THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD BE READY FOR ACTIVATION THIS EVENING. ADDITIONAL DEPLOYMENT MAY BE NECESSARY LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT. CHERMOK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
329 PM CDT MON APR 18 2005
IAZ043-055-069-079-090-NEZ011-012-015>018-030>034-042>045-050>053-
065>068-078-088>093-190300-
...SEVERE THUNDERSTORM WATCH 161 HAS BEEN ISSUED UNTIL 10 PM CDT
FOR THE FOLLOWING AREAS...
IN WEST CENTRAL IOWA
MONONA
IN SOUTHWEST IOWA
HARRISON...POTTAWATTAMIE...MILLS AND FREMONT
IN NORTHEAST NEBRASKA
KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...THURSTON...CUMING...
STANTON...MADISON...BOONE...COLFAX AND PLATTE
IN EAST CENTRAL NEBRASKA
BURT...DODGE...WASHINGTON...BUTLER...SAUNDERS...DOUGLAS AND
SARPY
IN SOUTHEAST NEBRASKA
CASS...SEWARD...LANCASTER...OTOE...SALINE...NEMAHA...GAGE...
JOHNSON...JEFFERSON...RICHARDSON AND PAWNEE
DEWALDThe Omaha radar (KOAX), 21 km away, was scanning. The volume nearest the first event began at 22:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443769.